Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Cryptosporidia Giardia
Mar 24, 2004

Hello

After having painful stomach swelling, gas, diarrhea and much more i did a stool test which came back positive for giardia and crypto. my doc said that the bugs werent found in my stool but came out in the elisa test...can you clarify that? Then I was put on humatin which made me feel really sick. For some reason i dont tolerate any medicines very well. The humatin gave me bad diarrhea. I had tested positive for endolimax nana before. I dont understand whats with all these parasites. How do I rid myself of them? Is it possible i got giardia and crypto from the same source? Will crypto kill me? im not on meds yet and my cd 4 is 386 vl 9,000 i dont want to host these little bugs but cant stomach the meds. do some people metabolize meds in this fashion? any advice that i can discuss with my doc?

Response from Dr. Henry

Eradicating the Crypto can be a real challenge.Besides treating the Giardia (metronidazole) and Cryptosporidium (usually Humatin for > 28 days with effective HAART to get the CD4 count up even higher), optimizing nutrition and GI symptoms and maximally suppressing HIV are important to achieving a good outcome. I would ask to see if the parasites are identifiable in the stool on microscopic examination. KH



Previous
cd4 percentages
Next
chemo a good idea?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement